Recent Topics
NSV
tiredofthediets · 1 replies · 50 views
Huge Regain. Seeking Help.
Greta D. · 3 replies · 220 views
Heartburn question
NikkyBeauty · 7 replies · 182 views
75 Reasons to Exercise
Kathy S. · 0 replies · 67 views

Does low Vit D make you tired????

Jenn616
on 9/19/08 2:14 pm - Chatham, Canada
OK peeps, I had RNY  July 3rd, taking my B12 shots every 2 weeks, just had lab work done, iron is fine along with other things but my Vit D is low again...been taking some Vit D already, but I am soooo tired, thyroid levels are good with my dosage of meds, so its not that.  Some days I cant seem to stay awake.  I thought for sure it would be my iron , but no......so is there anyone else out there with low Vit D, and you are insanely tired some days???

    
C. Richardson
on 9/19/08 2:24 pm

Hi Jenn -
Congrats on your recent surgery..  I just posted about this last night and got some great replies..
http://www.obesityhelp.com/forums/amos/a,messageboard/action ,replies/board_id,4856/cat_id,4456/topic_id,3731523/

I am so tired all the time and this is so out of character for me.  Even at my highest weight I had way more energy then I do right now.  I just hope pumping myself with lots of dry vit d is going to do the trick. 

I wish you all the best.
Christina

Blazade
on 9/19/08 2:38 pm - La Crosse, WI
Your body is starving.  We all go through it.  When you hit your next stall your body should reset.  You might try to get some Lactose free milk in every day and get out into the sun a little to get the Vit D up.

Good Luck,

Robert
redheadcurlz
on 9/19/08 3:10 pm - Weymouth, MA
i havent had the surgery yet, but i had my pre-op labs done and my doctor said my vitamin D was low... and that is why i probably am drained all the time... he gave me the prescribed ones i take one once a week.. i am on my third week and i can say as of a few days ago i feel my energy level up again   
Catnip
on 9/19/08 3:35 pm, edited 9/19/08 3:55 pm - Ottawa, Canada
Hi,

I had low vitamin d before surgery and asked my doctor what the signs were of low vitamin d and her answer was, There are NO signs of Low vitamin D. They only way they know that you are low in vitamin d is through a blood test. The effect of low vitamin d is that your body can't absorb calcium and you develop osteoporosis.

Your not tired because of low vitamin D. 

Citrate or Bust (a few bones) !
catnip.gif picture by catnipcook

    
redheadcurlz
on 9/19/08 3:52 pm - Weymouth, MA
hmmm interesting when i told my PCP that i was tired she had me do labs and my Vit D was really low and she said that is probably why i was feeling whipped out... and maybe coincidence but since i started the prescribed vit D i dont feel so tired  
Andrea U.
on 9/19/08 4:19 pm - Wilson, NC
Your doctor is wrong.

Depression rates are elevated in D deficient patients.
Osteomalacia causes one's bones to ache (as they, you know, melt).

Catnip
on 9/19/08 4:31 pm - Ottawa, Canada
........but low levels of vitamin D doesn't make you tired.

I wonder if the depression rates being elevated in D deficient patients is linked to the fact that obesity rates are elevated amongst d deficient patients.

I am fat therefore i am depressed.
I am fat therefore i am more likely to be deficient in vitamin D.

shrugs

catnip

Citrate or Bust (a few bones) !
catnip.gif picture by catnipcook

    
Andrea U.
on 9/19/08 4:35 pm - Wilson, NC
There's no way to know if it makes you tired or not.

But to say there are *no* signs of vite D deficiency is a fallacy, as very clearly, osteomalacia, a sign of D deficiency, is definately noticable.

And my skinny-assed hubby, who has a terrible D level, is also depressed.  He's been showing improvement with D doses.

(deactivated member)
on 9/19/08 5:48 pm - Big Sky Country, ID
On September 19, 2008 at 4:19 PM Pacific Time, Andrea U. wrote:
Your doctor is wrong.

Depression rates are elevated in D deficient patients.
Osteomalacia causes one's bones to ache (as they, you know, melt).

Once again you are right, Andrea...geez I so hate that :)  My vitamin D was in the toilet, as you know.  I've now been taking it for a few days & feel much, much better already.  Vitamin D should be getting rid of the fatigue.  Look for another source of the fatigue.